# SDR CA070122003

- Difficulty date: January 22, 2007
- Submitted: May 1, 2007
- Operation: General aviation
- Make and model: Robsin R44RAVENII
- Aircraft time: 507 hours
- Engine: Lyc IO540AE1A5
- System (JASC): 5310 · Fuselage Main, Structure
- Part: Shroud
- Part number: D3807
- Condition: Cracked
- Location: Engine Bay
- Part time: 202 hours
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) DURING A ROUTINE 100 HR ENGINE/AIRFRAME INSP, IT WAS NOTED THAT THE SUBJECT SHROUD WAS CRACKED JUST AFT OF THE UPPER/AFT MOUNTING SCREW LOCATION. THE SHROUD IS PART OF A SERIES OF SHROUD COVERS THAT SURROUND THE ENGINE FOR COOLING PURPOSES. THE SHROUD HAS 201.8 HOURS SINCE NEW ON IT. THE AIRCRAFT HAS ACCUMULATED 495.0 HOURS SINCE NEW. THIS IS THE SECOND TIME THAT THIS PARTICULAR SHROUD HAS BEEN REPLACED. THE ORIGINAL SHROUD THAT CAME NEW WITH THE AIRCRAFT WAS FOUND CRACKED IN THE SAME LOCATION, AND REPLACED AT 293.2 AIRCRAFT HOURS. THIS SEEMS TO BE A WEAK AREA THAT IS SUBJECTED TO ENGINE VIBRATION. HAVE TAKEN NOTE OF THIS WEAK AREA AND HAVE STEPPED UP OUR VISUAL INSPECTIONS TO SPOT CRACKS IN THEIR EARLY D
